Alert archive / North Dakota / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 18, 2009, 7:33 PM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 19, 2009, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bottineau County, ND, Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:40 PM CDT | FLASH FLOOD | 5 W Dunseith, ND | WATER REPORTED OVER HIGHWAY 5 WEST OF DUNSEITH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 190033
FFWBIS
NDC009-079-190630-
/O.NEW.KBIS.FF.W.0007.090619T0033Z-090619T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
733 PM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
WESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 130 AM CDT FRIDAY
* AT 728 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. THE PUBLIC REPORTED A
RAINFALL AMOUNT OF 3.5 INCHES OF RAIN...4 MILES WEST OF DUNSEITH.
MOST OF THIS RAIN HAS FALLEN IN THE PAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR ON CREEKS AND STREAMS IN WESTERN ROLETTE COUNTY...INCLUDING
WILLOW CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4889 9988 4863 9988 4854 9995 4854 10024
4889 10028
$$
HAMILTON3 follow-up statements
423
WGUS73 KBIS 190147
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
847 PM CDT THU JUN 18 2009
NDC009-079-190630-
/O.CON.KBIS.FF.W.0007.000000T0000Z-090619T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTTINEAU ND-ROLETTE ND-
847 PM CDT THU JUN 18 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR WESTERN ROLETTE AND
SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 130 AM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING OVER WESTERN ROLETTE
AND FAR EASTERN BOTTINEAU COUNTIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AREAS
ALONG HIGHWAY 5 FROM DUNSEITH...WEST INTO FAR EASTERN BOTTINEAU
COUNTY. LAW ENFORCEMENT REPORTED WATER WAS OVER HIGHWAY 5 IN FAR
WESTERN ROLETTE COUNTY. PERSONS ALONG CREEKS AND STREAMS IN WESTERN
ROLETTE COUNTY...INCLUDING WILLOW CREEK...SHOULD BE ALERT TO RAPIDLY
RISING WATERS.
FARTHER TO THE SOUTH...FROM WILLOW CITY AND OVERLY...INTO FAR
SOUTHEAST ROLETTE COUNTY...RADAR ESTIMATES OF 1 TO 2 INCHES ARE
COMMON. ALTHOUGH THUNDERSTORM ACTIVITY HAS DIMINISHED...SHOWERS AND
SCATTERED THUNDERSTORMS ARE CONTINUING TO DEVELOP AND MOVE OVER THIS
AREA. IN ADDITION...THE EXCESSIVE RUNOFF INTO WILLOW CREEK...NEAR
DUNSEITH WILL ALSO MOVE DOWNSTREAM INTO THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4889 9988 4863 9988 4854 9995 4854 10024
4889 10028
$$
HAMILTON790
WGUS73 KBIS 190319
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT THU JUN 18 2009
NDC009-079-190630-
/O.CON.KBIS.FF.W.0007.000000T0000Z-090619T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTTINEAU ND-ROLETTE ND-
1019 PM CDT THU JUN 18 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR WESTERN ROLETTE AND
SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 130 AM CDT...
AT 1008 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
HIGHWAY 5 FROM DUNSEITH...WEST INTO FAR EASTERN BOTTINEAU COUNTY
REMAINS CLOSED. LAW ENFORCEMENT REPORTED THAT THE WATER HAS RECEDED
APPROXIMATELY FIFTY PERCENT FROM EARLIER. PERSONS ALONG CREEKS AND
STREAMS IN WESTERN ROLETTE COUNTY...INCLUDING WILLOW CREEK...SHOULD
BE ALERT TO RAPIDLY RISING WATERS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUNSEITH.
FARTHER TO THE SOUTH...FROM WILLOW CITY AND OVERLY...INTO FAR
SOUTHEAST ROLETTE COUNTY...RADAR ESTIMATES OF 1 TO 2 INCHES ARE
COMMON. ALTHOUGH THUNDERSTORM ACTIVITY HAS MOSTLY MOVED TO THE
EAST...MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER
TONIGHT. IN ADDITION...THE EXCESSIVE RUNOFF INTO WILLOW CREEK...NEAR
DUNSEITH WILL ALSO MOVE DOWNSTREAM INTO THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4889 9988 4863 9988 4854 9995 4854 10024
4889 10028
$$
SIMOSKO513
WGUS73 KBIS 190630
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT FRI JUN 19 2009
NDC009-079-190643-
/O.EXP.KBIS.FF.W.0007.000000T0000Z-090619T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTTINEAU ND-ROLETTE ND-
130 AM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN ROLETTE AND
SOUTHEASTERN BOTTINEAU COUNTIES WILL BE ALLOWED TO EXPIRE AT 130 AM
CDT...1230 AM MDT...
THE FLASH FLOOD WARNING FOR WESTERN ROLETTE AND SOUTHEASTERN
BOTTINEAU COUNTIES IS BEING REPLACED BY AN AREAL FLOOD ADVISORY.
USE CAUTION WHEN DRIVING AT NIGHT WHEN WATER IS HARD TO SEE. DO NOT
DRIVE ACROSS WATER COVERED ROADWAYS.
LAT...LON 4889 9988 4863 9988 4854 9995 4854 10024
4889 10028
$$
PJAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:20 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 3:20 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT THU JUN 18 2009 .SYNOPSIS... ONGOING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER TROUGH AND COLD FRONT OVER THE REGION WILL MOVE EAST TONIGHT AS THE RIDGE TO THE WEST DRIES US OUT FRIDAY AND SATURDAY BEFORE THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS OCCUR SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS SOUTHWESTERLY FLOW ALOFT RETURNS. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SHOWERS AND THUNDERSTORMS ONCE AGAIN PLAGUING THE SOUTH CENRAL PART OF THE STATE WITH HEAVY RAIN AMOUNTS. MORE SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF A DICKINSON TO MINOT LINE AHEAD OF A COLD FRONT COULD BECOME LOCALLY SEVERE WITH HIGH WINDS AND HAIL BEING THE MAIN THREAT ALONG WITH THE HEAVY RAIN AMOUNTS. SPC HAS THE EASTERN TWO THIRDS OF THE STATE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. RAIN SHOULD END BY MIDNIGHT IN THE WEST AND BY SUNRISE IN THE EAST. UPPER RIDGE TO OUR WEST BUILDS IN FRIDAY WITH CLEARING SKIES DURING THE DAY AND MILD TEMPERATURES THROUGH SATURDAY. THE NEXT TROUGH COMING IN FROM THE PACIFIC NORTHWEST WILL PRODUCE A SOUTHERWESTERLY FLOW ALOFT AND BRING A RETURN CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING LATE SATURDAY NIGHT IN THE WEST AND OVER THE ENTIRE STATE ON SUNDAY. && .LONG TERM...MONDAY THROUGH WEDNESDAY NIGHT... UNSETTLED PATTERN WILL CONTINUE THROUGH EXTENDED PERIODS WITH SLIGHT TO CHANCE POPS. MAXIMUM AND MINIMUM TEMPERATURES WILL REMAIN SEASONABLE. && .AVIATION... SCATTERED CONVECTION IN ALL TAF SITES WILL BE BIGGEST CONCERN. THE CONVECTION WILL END FROM WEST TO EAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/KK/HW
Hazardous weather outlook, Jun 18, 5:11 AM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT THU JUN 18 2009 NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-191015- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 511 AM CDT THU JUN 18 2009 /411 AM MDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS CONTINUES ON FRIDAY. AFTER A BREAK FROM ACTIVITY FRIDAY NIGHT AND SATURDAY...THE CHANCE OF THUNDERSTORMS IS FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NDZ001-002-009-010-017-191015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 511 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS CONTINUES ON FRIDAY. AFTER A BREAK FROM ACTIVITY FRIDAY NIGHT AND SATURDAY...THE CHANCE OF THUNDERSTORMS IS FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 18, 4:18 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
418 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 3 SSE MERRICOURT 46.16N 98.74W
06/18/2009 E60 MPH DICKEY ND TRAINED SPOTTER
ESTIMATED 50-60 MPH WIND GUST WITH PEA SIZED HAIL.
&&
MAHLocal storm report, Jun 18, 4:27 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
427 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 6 E EDGELEY 46.36N 98.59W
06/18/2009 E60 MPH LAMOURE ND TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST. HEAVY RAIN. PEA TO PENNY SIZE
HAIL.
&&
MAHLocal storm report, Jun 18, 4:41 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD 5 S OAKES 46.07N 98.09W
06/18/2009 DICKEY ND LAW ENFORCEMENT
&&
MAHLocal storm report, Jun 18, 4:46 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
446 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL SE CARBURY 48.89N 100.54W
06/18/2009 E0.75 INCH BOTTINEAU ND TRAINED SPOTTER
&&
MAHLocal storm report, Jun 18, 5:25 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST SE CARBURY 48.89N 100.54W
06/18/2009 E60 MPH BOTTINEAU ND TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST.
&&
MAHLocal storm report, Jun 18, 6:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL DUNSEITH 48.81N 100.06W
06/18/2009 E0.25 INCH ROLETTE ND PUBLIC
PEA SIZE HAIL. 45 MPH ESTIMATED WIND GUST.
&&
MAHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:32 AM CDT | Areal Flood Advisory | BIS | Bottineau, Rolette | 8 hr |
Nearby
Flash Flood Warnings in North Dakota, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.